Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 3, 2006, 2:40 PM CST for Claiborne County, Copiah County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 2:40 PM CST (20:40 UTC)
- Expired
- Feb 3, 2006, 3:45 PM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:28 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 3, 10:28 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CST FRI FEB 3 2006 .DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO. SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0 TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE 500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 38 52 33 / 74 76 3 0 MERIDIAN 68 37 51 29 / 47 75 3 0 VICKSBURG 61 38 53 32 / 98 59 3 0 HATTIESBURG 77 43 60 35 / 34 47 3 0 NATCHEZ 68 40 58 36 / 62 47 3 0 GREENVILLE 59 37 52 32 / 100 61 3 0 GREENWOOD 62 37 47 29 / 100 94 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
Hazardous weather outlook, Feb 3, 6:09 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0609 AM CST FRI FEB 03 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041209- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0609 AM CST FRI FEB 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A STRONG DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON AND BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES ALOFT OVER THE REGION. AS THIS FEATURE NEARS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON...INTENSE LIFT WILL DEVELOP OVER CENTRAL PORTIONS OF THE AREA. THIS LIFT WILL CLASH WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND CAUSE THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER STORMS. AT THIS TIME...A CORRIDOR FROM VICKSBURG TO LOUISVILLE SEEM TO HAVE THE HIGHEST POTENTIAL FOR SEEING HAIL WITH ANY STORM. AREAS AROUND THAT CORRIDOR STILL HAVE THE POTENTIAL TO SEE SEVERE WEATHER...JUST THE PROBABILITIES ARE A BIT LOWER. AT THIS TIME...NICKEL TO QUARTER SIZED HAIL WILL BE THE MAIN FOCUS WITH A FEW LARGER HAIL STONES NOT OUT OF THE QUESTION. THIS ACTIVITY IS EXPECTED TO OCCUR BETWEEN 2 AND 8 PM WITH THE ACTIVITY FIRST DEVELOPING ACROSS THE WEST AND SPREADING EAST NORTHEAST THROUGH THE AFTERNOON. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT THE REGION BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AFTERNOON AND EARLY EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 3, 2:00 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL WISNER 31.98N 91.66W
02/03/2006 1.75 INCH FRANKLIN LA LAW ENFORCEMENT
GOLFBALL SIZED HAIL IN THE AREA AROUND WISNER.
&&
GERARDLocal storm report, Feb 3, 2:08 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL VICKSBURG 32.33N 90.87W
02/03/2006 1.75 INCH WARREN MS EMERGENCY MNGR
GOLFBALL SIZED HAIL NEAR THE OAKDALE COMMUNITY.
&&
GERARDLocal storm report, Feb 3, 2:11 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 4 NW VICKSBURG 32.37N 90.92W
02/03/2006 0.75 INCH WARREN MS AMATEUR RADIO
PENNY SIZED HAIL REPORTED 4 MILES NORTHWEST OF DOWNTOWN
VICKSBURG.
&&
WESTERLocal storm report, Feb 3, 2:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL REDWOOD 32.48N 90.80W
02/03/2006 1.25 INCH WARREN MS AMATEUR RADIO
HALF-DOLLAR SIZED HAIL REPORTED IN THE OAKRIDGE COMMUNITY
AT THE INTERSECTION OF OAKRIDGE RD AND REDWOOD ROAD.
&&
WESTERLocal storm report, Feb 3, 2:26 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL TALLULAH 32.41N 91.19W
02/03/2006 1.75 INCH MADISON LA PUBLIC
GOLF BALL SIZED HAIL.
&&
WESTERLocal storm report, Feb 3, 2:38 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 15 W ST. JOSEPH 31.92N 91.50W
02/03/2006 1.75 INCH TENSAS LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL BROKE WINDOWS.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 66 min |
| Feb 3, 12:17 PM CST | Severe Thunderstorm Warning | JAN | Washington | 28 min |
| Feb 3, 1:25 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Feb 3, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 78 min |
| Feb 3, 1:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Feb 3, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
| Feb 3, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Feb 3, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 61 min |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 60 min |
| Feb 3, 3:16 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 74 min |
| Feb 3, 3:32 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 2 hr |
| Feb 3, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 63 min |
| Feb 3, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Feb 3, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 57 min |
| Feb 3, 4:20 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 55 min |
| Feb 3, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 17 min |
| Feb 3, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 47 min |
| Feb 3, 4:51 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 54 min |
| Feb 3, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 61 min |
| Feb 3, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Feb 3, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 59 min |
| Feb 3, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 34 min |
| Feb 3, 12:46 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 28 min |
| Feb 3, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Feb 3, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 55 min |
| Feb 3, 1:15 PM CST | Tornado Warning | JAN | Madison | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.